MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Rupture (2208); Pericardial Effusion (3271)
Date of Event 04/07/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, a pre-implant balloon aortic valvuloplasty (bav) was completed due to calcification.The delivery catheter system (dcs) was then inserted into the patient and advanced to the native aortic annulus.The valve was then partially deployed in that it was positioned approximately 4 millimeters (mm) from the non-coronary cusp (ncc) and 4 mm from the left coronary cusp (lcc).Despite following training guidance for slow deployment of the valve and centering of the dcs nosecone by slightly retracting the guidewire, the nosecone suddenly moved during final deployment, causing dcs interaction with the valve.This interaction caused the valve to embolize into the patient's ascending aorta.Subsequently, the attending physician opted to attempt implantation of a second valve, so a new valve was prepared and loaded into the dcs.As the dcs was advanced towards the aortic annulus, the previously dislodged valve became unstable.Therefore, a snare was utilized to grasp the dislodged valve to maintain its position in relation to the great vessels as the second valve was successfully implanted.After implantation of the second valve, an echocardiogram was obtained which revealed a considerable pericardial effusion.In response, emergent surgical pericardiocentesis was performed with the implementation of an evacuation tube.The patient was then intubated, and cardiopulmonary resuscitation (cpr) was performed, but ultimately the patient died.Per the physician, the patient's death was due to pericardial effusion that was caused by "rupture" due to the dislodged valve.Per the physician, the dcs, valve, and procedure contributed to the patient's death.Per the physician, the patient's anatomy contributed to sudden change of dcs nosecone position when deploying the valve that led to valve dislodgement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b5.H6.Annex a code and annex b code.Corrected data: h6.Annex e code was erroneously omitted from the initial medwatch.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, a pre-implant balloon aortic valvuloplasty (bav) was completed due to calcification.The delivery catheter system (dcs) was then inserted into the patient and advanced to the native aortic annulus.The valve was then partially deployed in that it was positioned approximately 4 millimeters (mm) from the non-coronary cusp (ncc) and 4 mm from the left coronary cusp (lcc).Despite following training guidance for slow deployment of the valve and centering of the dcs nosecone by slightly retracting the guidewire, the nosecone suddenly moved during final deployment, causing dcs interaction with the valve.This interaction caused the valve to embolize into the patient's ascending aorta.Subsequently, the attending physician opted to attempt implantation of a second valve, so a new valve was prepared and loaded into the dcs.As the dcs was advanced towards the aortic annulus, the previously dislodged valve became unstable.Therefore, a snare was utilized to grasp the dislodged valve to maintain its position in relation to the great vessels as the second valve was successfully implanted.After implantation of the second valve, an echocardiogram was obtained which revealed a considerable pericardial effusion.In response, emergent surgical pericardiocentesis was performed with the implementation of an evacuation tube.The patient was then intubated, and cardiopulmonary resuscitation (cpr) was performed, but ultimately the patient died.Per the physician, the patient's death was due to pericardial effusion that was caused by "rupture" due to the dislodged valve.Per the physician, the dcs, valve, and procedure contributed to the patient's death.Per the physician, the patient's anatomy contributed to sudden change of dcs nosecone position when deploying the valve that led to valve dislodgement.Additional information was received that the transfemoral approach was used as the access site.The cuspal overlap technique was not used as the physician does not use this technique.After reviewing the post-transcatheter aortic valve replacement (tavr) transesophageal echocardiogram (tee), the physician believes an annular rupture occurred.Per the physician, the second valve and second dcs did not cause or contribute to the death, and there were no complaints with the medtronic guidewire in relation to the death.
 
Additional Manufacturer Narrative
Updated data: d4.H4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24848153
Report Number2025587-2026-00403
Device Sequence Number18376797
Product Code DQX
UDI-Device Identifier00763000758646
UDI-Public(01)00763000758646(17)281130(10)92503717(20)01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92503717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer04/11/2026
05/05/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date05/04/2026
05/26/2026
Date Device Manufactured11/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale
Patient Weight98 KG